Paracetamol Poisoning

Paracetamol poisoning occurs due to excessive intake of Paracetamol. The risk factors of Paracetamol poisoning are malnutrition, certain medications, and alcoholism. The initial symptoms are feeling tired, abdominal pain, or nausea. After two days, blood clotting problems, confusion, and yellowish skin occur as a result of liver failure. The other complications are kidney failure, pancreatitis, and lactic acidosis.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What should I do if I have taken seven 500mg crocin(paracetamol) tablets together?

Query: Hi, What should I do if I have taken seven 500 mg crocin tablets together?  Read Full »


Dr. Ignatius Soon

Answer: Hi, Welcome to icliniq.com. If you indeed took 7 x 500mg crocin tablets which on the GSK website are paracetamol tablets, your total dose is 7X500mg = 3500mg of Paracetamol. The answer would depend on how heavy you are. Most of the time, the toxic dose is 200mg per kilogram. For example, if you ...  Read Full »

Who should not take the AstraZeneca COVID-19 vaccine?

Query: Hi doctor, My mother is 54 years old. She had a minor operation a few years ago and was under some medicines, including Paracetamol. She then developed an allergic reaction to Paracetamol that manifested as swelling of the body and lasted for several days. She consulted a doctor and took some medic...  Read Full »


Dr. Sugreev Singh

Answer: Hi, Welcome to icliniq.com. Thank you for writing, and I understand your concern. I suggest you repeat the allergic test and then take the COVID-19 Vaccines (Coronavirus Disease-2019). That will be a better idea because if she is sensitive to any other medicine, there might be severe si...  Read Full »

What are the effects of Paracetamol poisoning?

Query: Hi doctor, My cousin is a 20-year-old female with a weight of 73 kg and a height of 5'6 feet. She took 18 tablets of Dolo 650 in a day. What will happen to her? She took the medicine yesterday, and she vomited it after eating some food in the evening. Now, she is feeling quite well. What can happen...  Read Full »


Dr. Pawar Satyajit Jalinder

Answer: Hello, Welcome to icliniq.com. I have gone through your query and understand your concern. I would like to know the following: 1) Does she have any symptoms like nausea, malaise, vomiting, or abdominal pain? 2) How many hours have passed since she has taken the PCM (Paracetamol) tablets? 3) Di...  Read Full »

Will accidental intake of Paracetamol tablet by a child cause Paracetamol poisoning?

Query: Hello doctor, My child ate a Paracetamol tablet (not fully) a few minutes back. But he did not vomit. Is it a serious issue? What should we do?  Read Full »


Dr. Sudhakar Palanisamy

Answer: Hi, Welcome to icliniq.com. Paracetamol poisoning is one of the most common poisonings in children. Considering your baby's average weight (around 10 kg), the dose is 65 mg/kg (650 mg tablet), which is a very high dose. Though the average toxic dose is 200 mg/kg, and the dose is very high, we nee...  Read Full »

My wife took Dolo 10 tablets, 10 tablets of Cetirizine, and 10 Tryptomer tablets at a time. Is anything serious about it?

Query: Hello doctor, My wife took Dolo 650 mg 10 tablets and 10 tablets of Cetirizine tablets and 10 Tryptomer 10 mg tablets at a time. Is anything serious about it? As she is not willing to come to the hospital.  Read Full »


Dr. Manju Jayasimha Pula Jayaram

Answer: Hello, Welcome to icliniq.com. It is dangerous, kindly take her to the nearest emergency care center as she has overdosed herself with the medications. It is beyond the daily allowed limit for an adult. So, there will be adverse effects, and there may be severe consequences also. She needs observ...  Read Full »

What is the treatment for paracetamol poisoning?

Query: Hi doctor, My friend took 4 g of Paracetamol yesterday morning for back pain. Then, he visited the hospital yesterday evening for Paracetamol poisoning. What is the treatment for this situation?  Read Full »


Dr. Sadaf Mustafa

Answer: Hello, Welcome to icliniq.com. More than 3.5 g of Acetaminophen can cause liver toxicity. But, one time dose should not cause too much harm. Technically, if it is more than two to four days, then the accumulative effect is dangerous. Since he went late, I doubt that he would have received the activa...  Read Full »

How can you tell the difference between food poisoning or possible Acetaminophen poisoning?

Query: Hello doctor, How can you tell the difference between food poisoning or possible Acetaminophen poisoning? I ask this because I used the internet to look up for my symptoms. And it is two days since when my symptoms started. I took 4 tablets of Tylenol rapid release and an hour before that I had...  Read Full »


Dr. Divakara P

Answer: Hi, Welcome to icliniq.com. The active ingredient in tablet tylenol is Paracetamol also known as Acetaminophen.  Frequent bowel movements is not a symptom of Paracetamol poisoning. So I will tell that you do not have Paracetamol poisoning and it is food poisoning.  Also the number of tablets need...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.